Alabama, 2001Flash Flood in Alabama, July 5, 2001
July 5, 2001 · NWS BMX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 5, 1:23 PM CST, 37 minutes earlier.
Area forecast discussion, Jul 5, 1:23 PM CST, 37 minutes before
AREA FORECAST DISCUSSION...CORRECTED PRELIM POPS
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
223 PM CDT THU JUL 05 2001
WIDESPREAD RAIN AND THUNDERSTORM ACTIVITY ASSOCIATED WITH A
WEAK COOL FRONT WILL MOVE SOUTH ACROSS THE STATE THIS AFTERNOON AND
TONIGHT. HIGH DEWPOINT AIR AND MODERATE INSTABILITY AHEAD OF THIS
FRONTAL BOUNDARY WILL FUEL A FEW SEVERE THUNDERSTORMS THROUGH THE
REMAINDER OF THIS AFTERNOON AND INTO TONIGHT.
RAIN CHANCES DROP OFF FRIDAY AS MORE STABLE AIR FILTERS IN BEHIND THE
COOL FRONT. SATURDAY AND SUNDAY SHOULD BE RAIN FREE AND HOT AS UPPER
RIDGE BUILDS OVER THE STATE. THEN...ANOTHER WEAK FRONT IS EXPECTED
ON MONDAY SO WILL PUT CHANCE POPS IN FOR THAT AS WELL.
FURTHER DOWN THE ROAD INTO THE MIDDLE OF NEXT WEEK...JUST TYPICAL
SUMMER WEATHER...HOT AND HUMID WITH A SLIGHT CHANCE OF AFTERNOON AND
EVENING THUNDERSTORMS.
PRELIMINARY NUMBERS:
HSV UB 067/090 065/094 072 77200
BHM BB 068/093 0467/095 072 77600
MGM BB 071/093 070/096 072 77620=
.BHM...NONE.
77
In the hours before
Special weather statement, Jul 5, 9:25 AM CST, 4 hours 35 minutes before
ALZ001>038-040>050-051930-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1025 AM CDT THU JUL 05 2001
HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.
SCATTERED THUNDERSTORMS...A FEW POSSIBLY SEVERE...WILL DEVELOP
ACROSS PORTIONS OF NORTH AND CENTRAL ALABAMA THIS AFTERNOON AND
EVENING...AS AN UPPER LEVEL DISTURBANCE MOVES INTO THE REGION FROM
THE NORTHWEST AND CLASHES WITH AN UNSTABLE ATMOSPHERE.
LATE THIS MORNING...A BAND OF THUNDERSTORMS WAS MOVING SOUTHWARD
THROUGH CENTRAL TENNESSEE. PORTIONS OF THIS BAND WILL LIKELY
ENTER THE TENNESSEE VALLEY BY MIDDAY. IN ADVANCE OF THE MAIN
LINE...A FEW STORMS WILL DEVELOP BETWEEN THE QUAD CITIES AND
HUNTSVILLE BEFORE NOON. MOST OF THE TENNESSEE VALLEY SHOULD
EXPERIENCE SCATTERED THUNDERSTORMS BY EARLY AFTERNOON.
COOL OUTFLOW FROM THESE STORMS WILL MOVE SOUTHWARD INTO THE NORTH
CENTRAL COUNTIES...HELPING TO TRIGGER SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS THE REMAINDER OF NORTH AND CENTRAL ALABAMA
DURING THE AFTERNOON AND EARLY EVENING HOURS.
THE AREA THAT HAS THE GREATEST POSSIBILITY FOR SEVERE STORMS WILL BE
TO THE NORTH OF A CARROLTON TO BIRMINGHAM TO HEFLIN LINE THIS
AFTERNOON. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE STRONG
DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING.
EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTER GROUPS SHOULD
MONITOR THE LATEST WEATHER CONDITIONS OR STATEMENTS AND BE READY FOR
POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING.
WET MICROBURST POTENTIAL FACTOR:
HUNTSVILLE IS 4
BIRMINGHAM IS 3
MONTGOMERY IS 2
1 BEING THE LOWEST...AND 5 THE HIGHEST THREAT.
FOR MORE INFORMATION AND3 A DESCRIPTION OF WHAT A WET MICROBURST IS,
SEE OUR WEBSITE AT WWW.SRH.NOAA.GOV/BMX/HWO.HTML.
Special weather statement, Jul 5, 1:49 PM CST, 11 minutes before
ALZ001>018-020-052100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
249 PM CDT THU JUL 05 2001
THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM
SEVERE THUNDERSTORM WATCH NUMBER 514...
COLBERT...FRANKLIN...JACKSON...LAUDERDALE...LAWRENCE...
LIMESTONE...MADISON...MARSHALL...MORGAN...
THE FOLLOWING COUNTIES REMAIN IN
SEVERE THUNDERSTORM WATCH NUMBER 514
WHICH IS IN EFFECT UNTIL 400 PM...
BLOUNT...CHEROKEE...CULLMAN...DEKALB...ETOWAH...
FAYETTE...LAMAR...MARION...WALKER...WINSTON...
Flash Flood, Walker
- When
- July 5, 2:00 PM CST to 3:00 PM CST
- Where
- Walker County, Cordova
- Property damage
- $3,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.803, -87.297 (the zone’s center; the record gives no point)
Several roads were covered with water and temporarily impassable in and around the city of Cordova.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, July 5, 20011 death · 1 event
- Damaging Winds in Alabama, July 5, 2001$101,000 · 55 kt wind · 27 events
- Hail in Kansas, July 5, 2001$202,000 · 2 in hail · 4 events
- Hail and Damaging Wind in Arizona, July 5, 2001$150,000 · 1 in hail · 3 events
- Hail and Damaging Winds in Tennessee, July 5, 2001$105,000 · 0.75 in hail · 10 events
- Lightning Strike in Louisiana, July 5, 2001$155,000 · 1 event
- Hail and Damaging Winds in Arkansas, July 5, 2001$120,000 · 53 kt wind · 6 events
- Flash Flood in Arizona, July 5, 2001$90,000 · 1 event
- Damaging Wind in Idaho, July 5, 2001$70,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Georgia, July 5, 2001$55,000 · 56 kt wind · 6 events
- Damaging Winds in West Virginia, July 5, 2001$53,000 · 2 events
- Tornado in New Jersey, July 5, 2001$15,000 · F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257241.